Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 183, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 8, 2018, 7:29 PM EDT for 6 counties in North Carolina. It was in force for 76 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2018, 7:29 PM EDT (23:29 UTC)
- Expired
- Aug 8, 2018, 8:45 PM EDT
- In force
- 76 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chatham County, NC, Harnett County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 7:42 PM EDT | TSTM WND DMG | 7 Ssw Coleridge, NC | TREE DOWN BLOCKING TRAFFIC ON ERECT RD NEAR FORK CREEK MILL RD. |
| Aug 8, 7:45 PM EDT | TSTM WND DMG | 4 W Harpers Crossroads, NC | MULTIPLE REPORTS OF TREES DOWN IN THE SILK HOPE, SILER CITY, AND BENNETT AREAS. |
| Aug 8, 8:12 PM EDT | TSTM WND DMG | Carthage, NC | NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT MOORE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092
WUUS52 KRAH 082329
SVRRAH
NCC037-085-105-123-125-151-090045-
/O.NEW.KRAH.SV.W.0183.180808T2329Z-180809T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
729 PM EDT WED AUG 8 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Moore County in central North Carolina...
Western Harnett County in central North Carolina...
Eastern Montgomery County in central North Carolina...
Eastern Randolph County in central North Carolina...
Lee County in central North Carolina...
Chatham County in central North Carolina...
* Until 845 PM EDT
* At 729 PM EDT, severe thunderstorms were located along a line
extending from near Asheboro to Seagrove to near Troy, moving east
at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sanford, Southern Pines, Pittsboro, Carthage, Siler City, North
Carolina Zoo, Pinehurst, Aberdeen, Goldston and Whispering Pines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3517 7962 3516 7964 3518 7968 3518 7974
3550 7976 3586 7971 3586 7954 3584 7954
3585 7924 3586 7925 3585 7891 3561 7899
3559 7894 3523 7891 3519 7909 3517 7914
3519 7918 3521 7925 3511 7939 3508 7950
TIME...MOT...LOC 2329Z 263DEG 34KT 3577 7988 3554 7979 3533 7986
HAIL...<.75IN
WIND...60MPH
$$
773 follow-up statements
214
WWUS52 KRAH 090007
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
807 PM EDT WED AUG 8 2018
NCC151-090016-
/O.CAN.KRAH.SV.W.0183.000000T0000Z-180809T0045Z/
Randolph NC-
807 PM EDT WED AUG 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3517 7962 3517 7967 3518 7968 3518 7974
3540 7959 3552 7955 3571 7940 3585 7924
3586 7925 3585 7891 3561 7899 3559 7894
3523 7891 3519 7909 3517 7914 3519 7918
3521 7925 3511 7939 3508 7950
TIME...MOT...LOC 0006Z 267DEG 36KT 3567 7925 3545 7928 3520 7954
$$
NCC037-085-105-123-125-090045-
/O.CON.KRAH.SV.W.0183.000000T0000Z-180809T0045Z/
Moore NC-Harnett NC-Montgomery NC-Lee NC-Chatham NC-
807 PM EDT WED AUG 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR MOORE...WESTERN HARNETT...SOUTHEASTERN MONTGOMERY...LEE AND
CHATHAM COUNTIES...
At 806 PM EDT, severe thunderstorms were located along a line
extending from near Pittsboro to 6 miles west of Sanford to near
Pinehurst, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sanford, Southern Pines, Pittsboro, Carthage, Pinehurst, Aberdeen,
Goldston, Whispering Pines, Pinebluff and Broadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
These storms are producing widespread wind damage across the warned
area. SEEK SHELTER NOW inside a sturdy structure and stay away from
windows.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3517 7962 3517 7967 3518 7968 3518 7974
3540 7959 3552 7955 3571 7940 3585 7924
3586 7925 3585 7891 3561 7899 3559 7894
3523 7891 3519 7909 3517 7914 3519 7918
3521 7925 3511 7939 3508 7950
TIME...MOT...LOC 0006Z 267DEG 36KT 3567 7925 3545 7928 3520 7954
HAIL...<.75IN
WIND...60MPH
$$
77087
WWUS52 KRAH 090030
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
830 PM EDT WED AUG 8 2018
NCC123-090040-
/O.CAN.KRAH.SV.W.0183.000000T0000Z-180809T0045Z/
Montgomery NC-
830 PM EDT WED AUG 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3516 7961 3533 7946 3547 7938 3570 7928
3577 7924 3576 7894 3561 7899 3559 7894
3523 7891 3519 7909 3517 7914 3519 7918
3521 7925 3511 7939 3508 7950
TIME...MOT...LOC 0030Z 279DEG 27KT 3564 7908 3547 7902 3513 7938
$$
NCC037-085-105-125-090045-
/O.CON.KRAH.SV.W.0183.000000T0000Z-180809T0045Z/
Moore NC-Harnett NC-Lee NC-Chatham NC-
830 PM EDT WED AUG 8 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR CENTRAL MOORE...WESTERN HARNETT...LEE AND SOUTHEASTERN CHATHAM
COUNTIES...
At 830 PM EDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Pittsboro to 9 miles east of
Sanford to near Aberdeen, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sanford, Southern Pines, Pittsboro, Carthage, Pinehurst, Aberdeen,
Goldston, Whispering Pines, Pinebluff and Broadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3516 7961 3533 7946 3547 7938 3570 7928
3577 7924 3576 7894 3561 7899 3559 7894
3523 7891 3519 7909 3517 7914 3519 7918
3521 7925 3511 7939 3508 7950
TIME...MOT...LOC 0030Z 279DEG 27KT 3564 7908 3547 7902 3513 7938
HAIL...<.75IN
WIND...60MPH
$$
77227
WWUS52 KRAH 090041
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
841 PM EDT WED AUG 8 2018
NCC037-085-105-125-090050-
/O.EXP.KRAH.SV.W.0183.000000T0000Z-180809T0045Z/
Moore NC-Harnett NC-Lee NC-Chatham NC-
841 PM EDT WED AUG 8 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOORE...WESTERN
HARNETT...LEE AND SOUTHEASTERN CHATHAM COUNTIES WILL EXPIRE AT 845 PM
EDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with these thunderstorms.
Remember, a Severe Thunderstorm Warning still remains in effect for
Harnett County until 945 PM EDT.
LAT...LON 3516 7961 3533 7946 3547 7938 3570 7928
3577 7924 3576 7894 3561 7899 3559 7894
3523 7891 3519 7909 3517 7914 3519 7918
3521 7925 3511 7939 3508 7950
TIME...MOT...LOC 0040Z 263DEG 34KT 3565 7896 3548 7890 3514 7926
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:50 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Aug 8, 2:50 PM EDT, 4 hours 39 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 250 PM EDT Wed Aug 8 2018 .SYNOPSIS... A surface trough will hold over central North Carolina through tonight, then settle to our southeast Thursday morning as an upper trough crosses the area. Quiet weather will follow for Thursday afternoon through Friday. Another disturbance will cross the region over the weekend, bringing a return to unsettled weather. && .NEAR TERM /THROUGH TONIGHT/... As of 215 PM Wednesday... Just minor adjustments through tonight. We're already seeing convection developing over and moving off the higher terrain toward our NW counties, while more organized and expansive convection associate with the better mid-level-rooted dynamic forcing for ascent tracks over E TN / E KY / SW VA. Low level lapse rates are already up to 7.5 C/km, with MLCAPE of 1500-2500 J/kg across the area. Mid level lapse rates are less impressive (~5.5 C/km), and deep layer shear is very poor, although the latter should improve a bit as the trough axis aloft approaches later this evening. Either way, it's not an ideal severe setup, but a few strong to severe storms remain possible given the strong heating, high surface dewpoints, decent DCAPE (700-900 J/kg), and high PW (around 2" according to blended TPW), with damaging wind and heavy rain as the primary threats. Will maintain a gradual ESE overspreading and increase in pops over the next few hours, peaking in the early evening before trailing off NNW to ESE near and soon after midnight. The low level trough/frontal zone (evident at 925 mb over the W Piedmont) will push just to our SE late tonight, and the ensuing low level WNW flow will help bring in drier air and weak subsidence, bringing an end to precip by morning. Temps so far this afternoon are in line with forecast readings, topping out in the 91-96 range, with heat indices already in the lower 100s in the east. A few spots will no doubt hit 105 for an hour or so, but advisory-criteria values shouldn't quite be reached at most places. Expect lows from around 70 NW, with partial clearing overnight, to the mid 70s SE, with lingering clouds until daybreak. -GIH && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... As of 250 PM Wednesday... Looks like the start of a brief respite, as the low level frontal zone settles to our S and E, while passage of the mid level trough axis in the morning initiates some mid level subsidence and drying. There should be some cloudiness in the morning ahead of and with the trough, but the afternoon should see little more than broken flat cu. Lingering moisture and instability over the SE CWA will necessitate holding onto a small chance of storms there in the afternoon into early evening, but otherwise will keep pops out. A slight dip in both temps and dewpoints should knock heat indices back to more reasonable readings (well, by North Carolina summer standards, anyway). Expect highs of 89-94, followed by lows of 68-73 under fair skies Thu night. -GIH && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 230 PM Wednesday... Friday and Friday Night: In the wake of a frontal passage Thursday night into early Friday, will see a brief reprieve from the heat, humidity and convection on Friday and possibly into Saturday. Confidence is not terribly high at this time given there are still model differences with respect to an approaching shortwave and it's associated convection developing Friday night/Saturday over portions of central NC. Regardless, Friday should be dry with highs in the upper 80s to low 90s. Friday night lows will range from upper 60s NW to mid 70s SE. Saturday Onward: The positively-tilted upper level trough will amplify on Saturday to the north-northwest. A closed low is expected to develop over the Great Lakes/Ohio Valley Sunday into Monday. The deep southerly flow off both the Gulf and Atlantic will pump very moist air into the area for several days. Meanwhile at the surface, an elongated area of low pressure will remain in place along the Mid- Atlantic. The presence of a warm, moist air and a mechanism for forcing will result in likely convection from Saturday night/Sunday into Monday night/Tuesday. Expect the upper low to gradually begin to lift off to the east-northeast late Tuesday into Tuesday night, as a cold front finally pushes through central NC. As mentioned above, the precipitation forecast for Saturday is somewhat in question, but confidence increases with respect to the increasing rainfall chances from Sunday through Monday, lingering into Tuesday before dropping off late Tuesday into Wednesday. Temperatures will depend quite a bit on the cloud cover and rainfall, but for now expect gradually decreasing max/min temperatures Saturday (upper 80s-low 90s/low-mid 70s) through Monday (mid-upper 80s/mid 60s-low 70s), slowly moderating thereafter. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 1150 AM Wednesday... All central NC terminals will see dominant VFR conditions through at least the next 24 hours, with a couple of possible exceptions. First, scattered storms are expected to develop to our W and cross the area from mid afternoon through much of tonight, and these will produce local brief sub-VFR conditions with strong/shifting winds. The best chances will occur as follows: 19z-00z at INT/GSO, 22z-04z at RDU, 23z-07z at RWI/FAY. Most storms this afternoon should be circumnavigable, but storms could become more numerous and/or congealed into larger storm clusters or lines by this evening. Also, RWI may see isolated banks of dense fog tonight 07z-12z due to the near-site body of water. Otherwise, any cigs/vsbys will be well above VFR thresholds. Looking beyond 18z Thu, VFR conditions are likely to dominate through early next week. Only FAY is expected to see any appreciable chance of late-day storms Thu afternoon. The storm risk looks to remain low for Fri, but then increases for Sat through Mon as an upper level low forms over OH and puts NC in a moist and unsettled pattern. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Hartfield NEAR TERM...Hartfield SHORT TERM...Hartfield LONG TERM...KC AVIATION...Hartfield
Hazardous weather outlook, Aug 8, 10:32 AM EDT, 8 hours 57 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Raleigh NC 1032 AM EDT Wed Aug 8 2018 NCZ007>009-021>025-038-039-091000- Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham- Davidson-Randolph- 1032 AM EDT Wed Aug 8 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. A few strong storms this afternoon through this evening may produce strong wind gusts over 40 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ010-011-026>028-040>043-073>078-083>086-088-089-091000- Warren-Halifax-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson- Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland- Hoke-Cumberland-Sampson- 1032 AM EDT Wed Aug 8 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. High temperatures in the mid 90s combined with high humidity levels will produce heat index readings in the 100 to 104 degree range this afternoon. Also, a few strong storms late this afternoon through this evening may produce strong wind gusts over 40 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GIH
In the hours before
Local storm report, Aug 8, 6:06 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG 5 NNE AUTRYVILLE 35.06N 78.60W
08/08/2018 SAMPSON NC 911 CALL CENTER
TREE DOWN ON CARROLL STORE RD AND HOLLAND
RD.
&&
JFDLocal storm report, Aug 8, 6:09 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 3 NW SNOW CAMP 35.90N 79.46W
08/08/2018 ALAMANCE NC 911 CALL CENTER
TREE DOWN AT 1324 WEST GREENSBORO CHAPEL
HILL RD.
&&
JFDLocal storm report, Aug 8, 6:48 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
648 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM TSTM WND DMG 2 SSW MEBANE 36.06N 79.28W
08/08/2018 ALAMANCE NC 911 CALL CENTER
TREE DOWN AT OLD HILLSBOROUGH RD AND
LONGLEAF PINE PL.
&&
JFDLocal storm report, Aug 8, 6:54 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
654 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM TSTM WND DMG 4 SW SWEPSONVILLE 36.00N 79.41W
08/08/2018 ALAMANCE NC 911 CALL CENTER
POWER LINE DOWN ON DRIVEWAY ON ROGERS RD.
&&
JFDLocal storm report, Aug 8, 7:02 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
702 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 W DURHAM 35.98N 78.93W
08/08/2018 DURHAM NC 911 CALL CENTER
TREE AND POWER LINE DOWN ON CHAPEL HILL RD
AND VESSON AVE IN DURHAM.
&&
JFDLocal storm report, Aug 8, 7:12 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT WED AUG 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG 2 SSW RURAL HALL 36.21N 80.30W
08/08/2018 FORSYTH NC 911 CALL CENTER
POWER LINE DOWN AT 1200 SHORE RD.
&&
JFDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:16 PM EDT | Special Weather Statement | RAH | Randolph | 44 min |
| Aug 7, 8:36 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 39 min |
| Aug 7, 9:26 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 64 min |
| Aug 7, 9:32 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 25 min |
| Aug 7, 9:47 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 58 min |
| Aug 7, 10:09 PM EDT | Areal Flood Advisory | RAH | Randolph | 3 hr |
| Aug 7, 10:11 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 64 min |
| Aug 7, 10:12 PM EDT | Flash Flood Warning | RAH | Randolph | 3 hr |
| Aug 7, 10:26 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 49 min |
| Aug 7, 11:11 PM EDT | Special Weather Statement | RAH | Chatham, Durham, Harnett, Lee, Wake | 49 min |
| Aug 7, 11:16 PM EDT | Special Weather Statement | RAH | Montgomery | 59 min |
| Aug 7, 11:21 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Montgomery, Moore, Randolph | 32 min |
| Aug 7, 11:56 PM EDT | Special Weather Statement | RAH | Moore | 49 min |
| Aug 7, 11:58 PM EDT | Special Weather Statement | RAH | Wake | 62 min |
| Aug 8, 12:21 AM EDT | Special Weather Statement | RAH | Harnett, Lee | 39 min |
| Aug 8, 12:32 AM EDT | Special Weather Statement | RAH | Wilson | 28 min |
| Aug 8, 12:37 AM EDT | Special Weather Statement | RAH | Cumberland | 53 min |
| Aug 8, 12:47 AM EDT | Special Weather Statement | RAH | Harnett | 28 min |
| Aug 8, 12:50 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 29 min |
| Aug 8, 1:00 AM EDT | Special Weather Statement | RAH | Cumberland | 60 min |
| Aug 8, 2:19 AM EDT | Special Weather Statement | RAH | Bladen | 56 min |
| Aug 8, 2:33 PM EDT | Special Weather Statement | RAH | Forsyth | 57 min |
| Aug 8, 4:24 PM EDT | Special Weather Statement | RAH | Alamance, Durham, Orange | 66 min |
| Aug 8, 4:27 PM EDT | Special Weather Statement | RAH | Sampson | 63 min |
| Aug 8, 4:34 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 41 min |
| Aug 8, 4:38 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange | 52 min |
| Aug 8, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Randolph | 66 min |
| Aug 8, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 40 min |
| Aug 8, 5:11 PM EDT | Special Weather Statement | RAH | Davidson | 64 min |
| Aug 8, 5:13 PM EDT | Special Weather Statement | RAH | Forsyth | 62 min |
| Aug 8, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 55 min |
| Aug 8, 5:42 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 63 min |
| Aug 8, 5:51 PM EDT | Special Weather Statement | RAH | Scotland | 39 min |
| Aug 8, 6:15 PM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Durham, Orange, Randolph | 3 hr |
| Aug 8, 6:24 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Orange | 3 hr |
| Aug 8, 6:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Wake | 45 min |
| Aug 8, 6:39 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Montgomery, Randolph, Stanly | 81 min |
| Aug 8, 7:43 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 62 min |
| Aug 8, 7:51 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Hoke, Richmond, Scotland | 54 min |
| Aug 8, 7:54 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 51 min |
| Aug 8, 7:57 PM EDT | Special Weather Statement | RAH | Wilson | 48 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.